MAUDE Adverse Event Report: STRYKER SPINE-US ES2 INTEGRATED BLADE SCREW SIZE S 6.5X55MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US ES2 INTEGRATED BLADE SCREW SIZE S 6.5X55MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Catalog Number 482802655
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Pain (1994)
Date of Event 07/29/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient presented with pain, x-ray confirmed the breakage of an es2 integrated screw at l3 right.During revision surgery on (b)(6) 2019, the proximal end of the broken screw was removed, however, the distal end of the screw could not be explanted and remains in the vertebra l3 level.A new screw was implanted and the construct was extended by one level.
 
Additional Manufacturer Narrative
Visual inspection confirmed fractured screw at threading/main body.Fractured tip was not returned as it remains implanted in the patient.Device and complaint history records were reviewed, no relevant manufacturing issues or similar complaints were identified.No complication during initial surgery was reported, patient did not experience any fall/ trauma.Patient is 66 years old male, weighs 110kg with height 190cm.From es2 augmentable ifu: while the expected life of spinal implant components is difficult to estimate, it is finite.These components are made of foreign materials which are placed within the body for the potential fusion of the spine and reduction of pain.However, due to the many biological, mechanical and physicochemical factors which affect these devices but cannot be evaluated in vivo, the components cannot be expected to indefinitely withstand the activity level and loads of normal healthy bone.An overweight or obese patient can produce loads on the spine which can lead to failure of the fixation of the device or to failure of the device itself.Based on available information, root cause of reported event is most likely excess load placed on construct due to patient obesity.
 
Event or Problem Description

Brand Name
ES2 INTEGRATED BLADE SCREW SIZE S 6.5X55MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key8977793
Report Number0009617544-2019-00109
Device Sequence Number16212185
Product Code NKB
UDI-Device Identifier07613327001969
UDI-Public07613327001969
Combination Product (Y/N)N
PMA/510(K) Number
K122845
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number482802655
Device Lot Number173648
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/12/2019
Supplement Date Received by Manufacturer10/29/2019
Initial Report FDA Received Date09/09/2019
Supplement Report FDA Received Date11/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient Weight110